MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA085901A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 05/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the manufacturing records verified that the lot met release requirements.The device was not returned.Consequently, a direct product analysis was not possible.
 
Event or Problem Description
The following was reported to gore: the patient presented for aortic bifurcation treatment.The gore® viabahn® vbx balloon expandable endoprosthesis (vbx) was advanced into the left common iliac for bilateral kissing treatment.The balloon was inflated and the vbx successfully expanded in the correct position.However, the doctor was unable to deflate the balloon.The doctor tried pulling negative pressure with a large syringe and then tried to pop the balloon with excessive pressure.Both attempts were unsuccessful.The doctor eventually used a transjugular intrahepatic portosystemic (tips) lancet needle to get the catheter/balloon out.There was no harm done to the patient.
 
Additional Manufacturer Narrative
Corrected data: d2.Common device name.Additional manufacturer narrative: the referenced complaint did not have a returned device.The following evaluation is based on information obtained from the event description and communication summary.Each balloon is 100% verified in process to inflate and deflate.The device history file was reviewed and no anomalies were identified.Machine history files were reviewed and no non-routine maintenance was identified.Based on the evaluation performed, no manufacturing anomalies were identified to which the event could be definitively attributed.
 
Additional Manufacturer Narrative
Additional manufacturing narrative: c1.Name (#1) - cbas® heparin surface; manufacturer/compounder: w.L.Gore & associates, inc.Lot #21490228.Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key10081141
Report Number2017233-2020-00379
Device Sequence Number1073587
Product Code PRL
UDI-Device Identifier00733132637324
UDI-Public00733132637324
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2022
Device Model NumberBXA085901A
Device Catalogue NumberBXA085901A
Device Lot Number21490228
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/21/2020
Supplement Report FDA Received Date07/23/2020
07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;